Archived

This topic is now archived and is closed to further replies.

Retin-A And Various Issues

6 posts in this topic

I'm in my second week of using Retin-A and I'm having some effects that don't seem normal, or at least not at all what I was expecting. I know giving up so quick would be stupid, but I'm just looking to vent and talk about others who have had issues with it.

1) Skin is EXTREMELY oily, like I've never seen so much oil coming out of my skin EVER. It looks like my skin is sweating, all the time almost. This has been going on for about 4 days now, initially it was a little oilier but not like this. Is this my skin purging of sorts? My skin was a tad oilier in the t-zone area than others on my face before starting this but now it's just all crazy oily.

2) In the first week it appeared that my skin was smoother, and everything seemed to be clearing up nicely. Now, although I haven't had a single pimple or cyst pop up since I started, I'm noticing my scars getting stretched out and new scars forming. Is this a normal reaction? I had 3 shallow scars on one upper cheek, and a larger boxcar and a couple shallows on the other cheek and now I'm forming a sort of orange peely texture in areas that I don't remember having any acne at all. It only seems to be happening on my cheeks though, my forehead, nose and chin don't seem to be affected.

3) Weird feeling on cheeks, like almost a slight "bruising" feeling underneath my upper cheeks. Is it because this are has more skin and takes more for the Retin-A to get down in there or something? It just seems like an odd side effect. I am moisturizing and using sunscreen and all that. I'm not using more than a pea size amount every two days and following instructions to a tee.

4) There is some irritation, but honestly I expected more. The peeling isn't bad, only around my laugh line areas and a very small amount on my cheeks. The redness is almost non existent and only on my upper cheeks where I seem to have all the scarring, come to think of it, that seems like the only real place I'm having any irritation at all. Normal? I have no clue.

If the scarring continues I don't know if I'm going to have the willpower to continue with this regimen, I was already feeling bad enough about the scars I had. Like I said, I'm just looking to vent and get others' opinions and stories. Thank you!

Share this post


Link to post
Share on other sites

This doesn't really sound abnormal. Orange peel is a common retinoid side effect. The swelling is as well.

Others have reported the oiliness, though it's more often referred to as a "shiny plastic" look on the face .

Share this post


Link to post
Share on other sites

Well it's good to hear it may not be abnormal, but it's definitely not what I was told by the derm. But again, I know different people react differently but it just seemed extremely odd to me that I was having these reactions. As far as the orange peel texture goes, that's what I'm most concerned about. Acne, at least what I had, I was mostly able to cover up. Scarring on the other hand, yeah that's not as easy to cover (I only have atrophic, no raised scars)

This doesn't really sound abnormal. Orange peel is a common retinoid side effect. The swelling is as well.

Others have reported the oiliness, though it's more often referred to as a "shiny plastic" look on the face .

Share this post


Link to post
Share on other sites

I have tried Vitamin E capsules on the face, it's extremely messy though. If you can find a vitamin E cream without added comedogenic ingredients, it might be easier.

As for the orange peel, see:

http://www.acne.org/messageboard/index.php/topic/186246-orange-peel-appearance/

http://iplandlaserdamagesupport.prophpbb.com/topic1628.html

http://www.essentialdayspa.com/forum/viewthread.php?tid=44866

Share this post


Link to post
Share on other sites

The Retin-A nightmare story scared me. It just makes me wonder if it's worth it.

Share this post


Link to post
Share on other sites

The Retin-A nightmare story scared me. It just makes me wonder if it's worth it.

Share this post


Link to post
Share on other sites